MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LASER 9735552 15W 980NM - VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) LASER 9735552 15W 980NM - VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Catalog Number 9735552
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hematuria (2558)
Date of Event 04/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier and weight were unavailable from the attached journal article or by the authors.Patient age and patient sex not made available the attached journal article or by the authors.The article reports that the mean patient age was 65 years old and the consisted of male patients in the study.Therefore 65 and male were used.Event date is approximated.Date provided is when the journal article was accepted.Citation: natarajan s, jones t, priester a et al: focal laser ablation of prostate cancer: feasibility of magnetic resonance imaging/ultrasound fusion for guidance.Juro14679_proof 2017; 198: 1-9.Http://dx.Doi.Org/10.1016/j.Juro.2017.04.017.The exact system information could not be determined as it was not provided.However, the system listed on this form was at the address listed in the article during the time some of the surgeries were completed.Device udi not provided as actual product used for this study is unknown.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.Followup attempt has been made to obtain additional information.No further information provided in the journal article or from the authors.The author could not provide any additional information or insight as he was not at the site when the surgeries were performed.No request for service have been received from the customer regarding these events.No parts have been replaced or returned to the manufacturer for evaluation.Medtronic navigation is filing this mdr to ensure visibility to a patient event as a result of a procedure that utilized medtronic navigation's thermal therapy system.There is no allegation to suggest that medtronic navigation's device caused or contributed to the reported event.
 
Event or Problem Description
The attached journal article was forwarded by medtronic representative.Article indicated the use of thermal therapy system.Focal laser ablation is a potential treatment in some men with prostate cancer.Currently focal laser ablation is performed by radiologists in a magnetic resonance imaging unit (in bore).We evaluated the safety and feasibility of performing focal laser ablation in a urology clinic (out of bore) using magnetic resonance imaging-ultrasound fusion for guidance.A total of 11 men with intermediate risk prostate cancer were enrolled in this prospective, institutional review board approved pilot study.Magnetic resonance imaging-ultrasound fusion was used to guide laser fibers transrectally into regions of interest harboring intermediate risk prostate cancer.Thermal probes were inserted for real-time monitoring of intraprostatic temperatures during laser activation.Multiparametric magnetic resonance imaging (3 tesla) was done immediately after treatment and at 6 months along with comprehensive fusion biopsy.Ten of 11 patients were successfully treated while under local anesthesia.Mean procedure time was 95 minutes (range 71 to 105).Posttreatment magnetic resonance imaging revealed a confined zone of nonperfusion in all 10 men.Mean zone volume was 4.3 cc (range 2.1 to 6.0).No ctcae grade 3 or greater adverse events developed and no changes were observed in urinary or sexual function.At 6 months magnetic resonance imaging-ultrasound fusion biopsy of the treatment site showed no cancer in 3 patients, microfocal gleason 3 þ 3 in another 3 and persistent intermediate risk prostate cancer in 4.Reported event: a 38 grade 1 adverse events during a 6-month period.A 6 grade 2 adverse events during a 6-month period.Hematuria was the most frequent adverse event following treatment, which resolved in a few days in all patients without intervention.No treatment related serious adverse events (ctcae grade 3 or greater) were noted.

Brand Name
LASER 9735552 15W 980NM - VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7733518
Report Number1723170-2018-03759
Device Sequence Number2542245
Product Code GEX
UDI-Device Identifier00643169590076
UDI-Public00643169590076
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060304
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number9735552
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR